Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2014, Article ID 793685, 7 pages
http://dx.doi.org/10.1155/2014/793685
Research Article

Modified Decomposition Method with New Inverse Differential Operators for Solving Singular Nonlinear IVPs in First- and Second-Order PDEs Arising in Fluid Mechanics

Department of Mechanical Engineering, Salmas Branch, Islamic Azad University, Salmas, Iran

Received 15 February 2014; Accepted 6 June 2014; Published 19 June 2014

Academic Editor: Onesimo Hernandez-Lerma

Copyright © 2014 Nemat Dalir. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Singular nonlinear initial-value problems (IVPs) in first-order and second-order partial differential equations (PDEs) arising in fluid mechanics are semianalytically solved. To achieve this, the modified decomposition method (MDM) is used in conjunction with some new inverse differential operators. In other words, new inverse differential operators are developed for the MDM and used with the MDM to solve first- and second-order singular nonlinear PDEs. The results of the solutions by the MDM together with new inverse operators are compared with the existing exact analytical solutions. The comparisons show excellent agreement.

1. Introduction

Singular nonlinear partial differential equations (PDEs) arise in various physical phenomena in applied sciences and engineering from such areas as fluid mechanics and heat transfer, Riemannian geometry, applied probability, mathematical physics, and biology. The Adomian decomposition method (ADM) and modified decomposition method (MDM) are semianalytical methods that give approximate analytical solutions for the differential equations. MDM was first developed by Wazwaz and El-Seyed [1] who applied it to solve the ordinary differential equations (ODEs). Since then the MDM has been used for solving various equations in mathematics and physics [24], boundary value problems [59], various problems in engineering [1013], and initial-value problems [1417]. Adomian et al. [14] solved the Lane-Emden equation using the MDM. Wazwaz [15] investigated singular initial-value problems, linear and nonlinear, homogeneous and nonhomogeneous, by using the ADM. Hasan and Zhu [16] reported the solution of singular nonlinear initial-value problems in ordinary differential equations (ODEs) by the ADM. Wu [17] extended the ADM for the calculations of the nondifferentiable functions in nonsmooth initial-value problems. His iteration procedure was based on Jumarie Taylor series. Abassy [18] introduced a qualitative improvement in the ADM for solving nonlinear nonhomogenous initial-value problems. Lin et al. [19], based on a new definition of the Adomian polynomials and the two-step Adomian decomposition method combined with the Pade technique, proposed a new algorithm to construct accurate analytical approximations of nonlinear differential equations with initial conditions. Wazwaz et al. [20] used the ADM to handle the integral form of the Lane-Emden equations with initial values and boundary conditions.

To the best knowledge of author, till now, no one has attempted the modified decomposition method on solving singular nonlinear partial differential equations. Our motivation in the present study is to improve the MDM by new developed inverse differential operators to obtain approximate analytical solutions to the singular nonlinear initial-value problems in first- and second-order PDEs.

2. Application of MDM for Solving Singular Nonlinear PDEs

2.1. General First-Order Singular Nonlinear PDEs

Consider the following general first-order (in ) singular nonlinear PDE: where and are independent variables, is the dependent variable, is a nonlinear function of , and , and is a real constant: . The initial condition is as follows: In order to solve the PDE (1) with initial condition (2) by the modified decomposition method, at first, the linear differential operator is defined, and the left-hand side of (1) is rewritten as The inverse differential operator of , that is, , is defined such that : It can be shown that applying the inverse differential operator, defined in (4), to the left-hand side of (1) results in The inverse differential operator of (4), defined in the present work, can be used to solve the general first-order singular nonlinear PDEs. Applying (4) to (1) gives where is obtained as the result of initial condition. The Adomian decomposition method (ADM) states that the dependent variable and the nonlinear term should be written as the following infinite series [1]: Substituting the infinite series of (7) in (6) gives According to the ADM, all terms of except are determined by recursive relation; that is, [2] The modified decomposition method (MDM) applies a slight modification to ADM, such that it splits into two parts: ; the first part, , is written with , and the second part, , is written with as follows: Although modification to ADM from MDM is slight, it enhances convergence behavior of the decomposition method. The Adomian polynomials ’s are defined as [3]

2.2. Second-Order Singular Nonlinear PDEs

Consider the following second-order (in ) singular nonlinear partial differential equation: where and are independent variables, is the dependent variable, and is a nonlinear function of , and . The initial conditions for the PDE (12) are as follows: In order to use the MDM, the left-hand side of (12) is considered as the linear invertible operator : The inverse of the linear differential operator , that is, , is defined as [16] Applying the inverse differential operator , defined in (15), to the left-hand side of (12) gives The inverse differential operator of (15) can be used to solve the second-order singular nonlinear PDEs. Applying the inverse differential operator of (15) to (12) results in where is obtained as the result of initial conditions. Substitution of the dependent variable and the nonlinear term with the infinite series of (7) gives where the Adomian polynomials, ’s, are defined in (11). The modified decomposition method splits into two parts; the first part, , is written with , and the second part, , is written with as follows:

2.3. General Second-Order Singular Nonlinear PDEs

Consider the following general second-order (in ) singular nonlinear PDE: where and are independent variables, is the dependent variable, is a nonlinear function of , and , and is a real constant: . The initial conditions for the PDE (20) are In order to use the MDM, the left-hand side of PDE (20) is considered as the linear invertible operator : The inverse of the linear differential operator , that is, , is defined as It can be shown in the following manner that if of (23) is applied to the left-hand side of (20), it gives : The inverse differential operator of (23), obtained here for the general second-order singular nonlinear PDEs, has never been reported before. Applying the inverse differential operator of (23) to (31) results in where is obtained as the result of initial conditions. Substitution of the dependent variable and the nonlinear term with the infinite series of (7) in (25) gives where the Adomian polynomials ’s are defined in (11). The MDM splits into two parts; the first part, , is written with , and the second part, , is written with as follows:

2.4. General Complete Second-Order Singular Nonlinear PDEs

Consider the general second-order (in ) singular nonlinear PDE in following form: where and are independent variables, is the dependent variable, is a nonlinear function of , and , and is a real constant: . The initial conditions are as follows: Defining the linear differential operator +, the left-hand side of (29) is rewritten as The inverse differential operator of , that is, , is defined such that [16]: Following the definition of inverse differential operator , that is, (31), it can be shown that The inverse differential operator of (31) can be used to solve the general complete second-order singular nonlinear PDEs. Applying the inverse differential operator of (31) to (28) results in where appears as the result of initial conditions. Using the MDM, (33) can be rewritten as [11] where the Adomian polynomials ’s are defined in (11). The MDM splits into two parts; is written with and is written with as follows:

3. Case Studies

3.1. Case Study for First-Order Singular Nonlinear PDEs

Case Study 1. Consider the following first-order (in ) nonhomogeneous singular nonlinear PDE with a homogeneous initial condition: Applying the inverse differential operator , defined in (4) with , on (36) gives Now, according to the MDM, the dependent variable and the nonlinear term are substituted with the infinite series of (7) in (37) as follows: Due to the MDM in (10), , , and the recursive relation for are obtained from (38) as The Adomian polynomials ’s, according to (11), are obtained as and the expressions for ’s from (39) become The solution of the first-order singular nonlinear initial-value problem of (36) by the use of MDM is the sum of um; that is, , such that which is the exact solution of the initial-value problem of (36) given by the MDM, which shows the precision of the MDM with the new developed inverse differential operator.

3.2. Case Studies for Second-Order Singular Nonlinear PDEs

Case Study 2. Consider the following second-order initial-value problem: Application of the inverse differential operator , defined in (15), on the PDE (43) gives Using the MDM with (44) results in The expressions for ’s can be expressed as follows: and the expressions for ’s become Therefore, solution of second-order initial-value problem of (43) by MDM is as follows: which is the exact solution of the initial-value problem of (43).

Case Study 3. Consider the following general second-order nonhomogeneous initial-value problem with the homogeneous initial conditions: Application of the inverse differential operator , defined in (23) with , on PDE (49) gives Use of MDM results in The expressions for ’s are as follows: and the expressions for ’s take the following forms: Thus the solution of the second-order initial-value problem of (49) by MDM is as follows: It is again seen that the MDM gives exact solution of the second-order initial-value problem of (49).

Case Study 4. Consider the following second-order singular initial-value problem: The inverse differential operator , developed in (31) with , is applied on PDE of the singular initial-value problem of (55) which results in Using the MDM as in (7), (56) can be rewritten as The Adomian polynomials ’s are obtained as and the expressions for ’s become Thus, the solution of the second-order singular initial-value problem of (55) by the MDM using the inverse differential operator developed in (31) is as follows: which is the exact solution of (55). The exact solution of (55), that is, (60), is obtained only by the first-order approximation using the new inverse differential operator developed in (31), Section 2.4. This reveals the fact that the new developed inverse differential operators are very effective tools in solving the first- and second-order singular nonlinear PDEs by the modified decomposition method.

4. Conclusions

The modified decomposition method (MDM) is used to solve the first- and second-order singular nonlinear partial differential equations. Four new inverse differential operators are developed and used with the first- and second-order singular nonlinear PDEs to be adapted for the modified decomposition method (MDM). A few case studies are provided for the use of the MDM for solving the singular nonlinear PDEs of initial-value problems (IVPs) which include one first-order and three second-order initial-value problems. The results of the solutions of the initial-value problems are compared with the existing exact solutions which show excellent agreement.

Conflict of Interests

The author declares that there is no conflict of interests regarding the publication of this paper.

References

  1. A.-M. Wazwaz and S. M. El-Sayed, “A new modification of the Adomian decomposition method for linear and nonlinear operators,” Applied Mathematics and Computation, vol. 122, no. 3, pp. 393–405, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. A.-M. Wazwaz, “The modified decomposition method for analytic treatment of differential equations,” Applied Mathematics and Computation, vol. 173, no. 1, pp. 165–176, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. M. M. Hosseini and H. Nasabzadeh, “Modified Adomian decomposition method for specific second order ordinary differential equations,” Applied Mathematics and Computation, vol. 186, no. 1, pp. 117–123, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. L. Blanco-Cocom, A. G. Estrella, and E. Avila-Vales, “Solving delay differential systems with history functions by the Adomian decomposition method,” Applied Mathematics and Computation, vol. 218, no. 10, pp. 5994–6011, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. A.-M. Wazwaz, “A reliable algorithm for solving boundary value problems for higher-order integro-differentiable equations,” Applied Mathematics and Computation, vol. 118, no. 2-3, pp. 327–342, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. A. Ebaid, “A new analytical and numerical treatment for singular two-point boundary value problems via the Adomian decomposition method,” Journal of Computational and Applied Mathematics, vol. 235, no. 8, pp. 1914–1924, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. W. Al-Hayani, “Adomian decomposition method with Green's function for sixth-order boundary value problems,” Computers & Mathematics with Applications, vol. 61, no. 6, pp. 1567–1575, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. E. H. Aly, A. Ebaid, and R. Rach, “Advances in the Adomian decomposition method for solving two-point nonlinear boundary value problems with Neumann boundary conditions,” Computers & Mathematics with Applications, vol. 63, no. 6, pp. 1056–1065, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J.-S. Duan, T. Chaolu, and R. Rach, “Solutions of the initial value problem for nonlinear fractional ordinary differential equations by the Rach-Adomian-Meyers modified decomposition method,” Applied Mathematics and Computation, vol. 218, no. 17, pp. 8370–8392, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. A.-M. Wazwaz and M. S. Mehanna, “The combined Laplace-Adomian method for handling singular integral equation of heat transfer,” International Journal of Nonlinear Science, vol. 10, no. 2, pp. 248–252, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. A. Hasseine, A. Bellagoun, and H.-J. Bart, “Analytical solution of the droplet breakup equation by the Adomian decomposition method,” Applied Mathematics and Computation, vol. 218, no. 5, pp. 2249–2258, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. M. Danish, S. Kumar, and S. Kumar, “Approximate explicit analytical expressions of friction factor for flow of Bingham fluids in smooth pipes using Adomian decomposition method,” Communications in Nonlinear Science and Numerical Simulation, vol. 16, no. 1, pp. 239–251, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. Q. Mao, “Free vibration analysis of elastically connected multiple-beams by using the Adomian modified decomposition method,” Journal of Sound and Vibration, vol. 331, no. 11, pp. 2532–2542, 2012. View at Publisher · View at Google Scholar · View at Scopus
  14. G. Adomian, R. Rach, and N. T. Shawagfeh, “On the analytic solution of the lane-emden equation,” Foundations of Physics Letters, vol. 8, no. 2, pp. 161–181, 1995. View at Publisher · View at Google Scholar · View at Scopus
  15. A.-M. Wazwaz, “A new method for solving singular initial value problems in the second-order ordinary differential equations,” Applied Mathematics and Computation, vol. 128, no. 1, pp. 45–57, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. Y. Q. Hasan and L. M. Zhu, “Modified Adomian decomposition method for singular initial value problems in the second-order ordinary differential equations,” Surveys in Mathematics and its Applications, vol. 3, pp. 183–193, 2008. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. G.-C. Wu, “Adomian decomposition method for non-smooth initial value problems,” Mathematical and Computer Modelling, vol. 54, no. 9-10, pp. 2104–2108, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. T. A. Abassy, “Improved Adomian decomposition method (solving nonlinear non-homogenous initial value problem),” Journal of the Franklin Institute. Engineering and Applied Mathematics, vol. 348, no. 6, pp. 1035–1051, 2011. View at Publisher · View at Google Scholar · View at MathSciNet
  19. Y. Lin, Y. Liu, and Z. Li, “Symbolic computation of analytic approximate solutions for nonlinear differential equations with initial conditions,” Computer Physics Communications, vol. 183, no. 1, pp. 106–117, 2012. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. A.-M. Wazwaz, R. Rach, and J.-S. Duan, “Adomian decomposition method for solving the Volterra integral form of the Lane-Emden equations with initial values and boundary conditions,” Applied Mathematics and Computation, vol. 219, no. 10, pp. 5004–5019, 2013. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet